Kentucky, 2008Flooding in Kentucky, April 4 to 18, 2008
April 4 to 18, 2008 · NWS PAH · 2 events in 2 counties and zones
The very stormy weather pattern of March slowly began to change by mid-month. The widespread heavy rainfall events seen in March were partially responsible for the flooding on the Green River in April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The very stormy weather pattern of March slowly began to change by mid-month. The widespread heavy rainfall events seen in March were partially responsible for the flooding on the Green River in April. Rainfall was still above normal for April, but most of it fell early in the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 4, 12:00 AM CST, 6 hours earlier.
Area forecast discussion, Apr 4, 12:00 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 AM CDT FRI APR 4 2008
.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS LOW JUST WEST OF LWV WITH A WARM FRONT
EXTENDING EAST THROUGH CVG. A COLD FRONT ALSO EXTENDING
SOUTHWESTWARD FROM THE LOW ALONG THE NORTHWEST PERIPHERY OF THE PAH
CWA. REG RADAR LOOP SHOWS LARGE AREA OF THUNDERSTORMS CONTINUING TO
TRACK NE OUT OF AR INTO THE FA. LDS CHART INDICATE A FREQUENT CLOUD
TO GROUND LTG WITH THESE STORMS. STORM REPORTS INDICATE TREES DOWN
FROM LIGHTING AND NUMEROUS FLOODING REPORTS WITH SOME EVACUATIONS
DUE TO RISING WATER IN WEST KY. RAINFALL REPORTS AROUND MDNT WERE
INDICATING A COUPLE INCHES ACROSS MOST OF THE AREA. WITH MORE STORMS
ON THE WAY THE 2 TO 4 INCH WITH LOCALLY HIGHER AMOUNTS LOOKS GOOD
AND PLAN NO CHANGES THERE ATTM. RADAR IS STARTING SHOW A BETTER
DEFINED BACK EDGE. WILL MONITOR CLOSELY FOR POSSIBLE PARTIAL
CANCELLATION OF THE FFA FOR SOME COUNTIES STARTING FROM THE NW.
00Z FRI MODEL RUNS CONTINUE TO SHOW GOOD CONTINUITY WITH COLD FRONT
PROGRESSING SOUTHEAST AND BISECT THE FA BY 12Z. THIS SHOULD PUSH THE
THUNDER THREAT TO THE SOUTHEAST HALF (PRE FRONTAL). THEN THE FRONT
SORT OF STALLS UNTIL THE UPPER LEVEL SHORT WAVE ROTATES INTO THE
AREA AND PUSHES IT SOUTH AROUND MID DAY. SOME LINGERING PRECIP WILL
REMAIN POSSIBLE POST FRONTAL AS THE SHORT WAVE APPROACHES THE AREA
FROM THE WEST. CURRENT GRIDS LOOK GOOD WITH THIS SCENARIO AND PLAN
VERY FEW CHANGES THROUGH TONIGHT. THEN HIGH PRESSURE BUILDS INTO THE
REGION FOR SATURDAY AND SUNDAY WITH A WEAK COLD FRONT SHOULD MOVE
THROUGH OVER NIGHT SUNDAY INTO MONDAY. HAVE A SLIGHT CHANCE/CHANCE
WEST MONDAY NIGHT. MODELS ARE HINTING AT IT BUT VERY LITTLE QPF.
WILL LEAVE FOR NOW BUT MAY REMOVE IF MODELS DO SHOW A STRONGER
SIGNAL ON NEXT RUN. A MUCH MORE IMPRESSIVE FRONT EXPECTED BY LATE
TUESDAY THAT COULD BRING ANOTHER INCH OF RAIN.
AGAIN NO MAJOR CHANGES TO THE TEMPS EXCEPT FOR SOME MINOR TWEAKS TO
REFLECT LATEST MOS TRENDS AND/OR COLLABORATION NEEDS. ALTHOUGH MOS
IS SUGGESTING A FEW LOW 30S IN SEMO...MAINLY IN THE HIGHER
ELEVATIONS. MAY HAVE TO MENTION SCT FROST IN THE AFOREMENTIONED
LOCATIONS FRI NIGHT IF THIS TREND CONTINUES.
&&
.AVIATION...
IFR CIGS AND VSBY PERSIST THROUGH THE EARLY MORNING...CIGS BECOMING
MVFR BETWEEN 15 AND 20Z WITH MVFR CIGS PERSISTING THROUGH THE REMAINDER
OF THE FORECAST. PRECIP RESTRICTIONS TO VSBY BEGIN TO TAPER OFF
AROUND 12Z WITH VSBY BECOMING VFR THROUGH THE REMAINDER OF THE FORECAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
KHHazardous weather outlook, Apr 4, 3:18 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CDT FRI APR 4 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
418 AM CDT FRI APR 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL SLOWLY END FROM NORTHWEST
TO SOUTHEAST.
REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE FORECAST NEXT WEEK...DURING THE MID WEEK
PERIOD.
REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA RIVER
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 4, 1:59 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
259 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM FLASH FLOOD DONIPHAN 36.62N 90.82W
04/04/2008 RIPLEY MO LAW ENFORCEMENT
LATE REPORT. SEVERAL SECONDARY ROADS AND ONE HIGHWAY WAS
CLOSED FOR A SHORT PERIOD OF TIME DUE TO HIGH WATER. THIS
OCCURRED COUNTYWIDE AND THE FLASH FLOODING HAS STOPPED AT
THIS TIME.
&&
SMITTYLocal storm report, Apr 4, 2:26 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL PIEDMONT 37.15N 90.70W
04/03/2008 E1.00 INCH WAYNE MO TRAINED SPOTTER
0205 PM HAIL 11 N MARBLE HILL 37.46N 89.98W
04/03/2008 E0.25 INCH BOLLINGER MO LAW ENFORCEMENT
PEA TO MARBLE SIZE HAIL.
0228 PM HAIL JACKSON 37.38N 89.65W
04/03/2008 M1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL COVERED THE GROUND
0228 PM HAIL JACKSON 37.38N 89.65W
04/03/2008 E0.75 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BETWEEN JACKSON AND
BURFORDVILLE.
0235 PM HAIL MOUNDS 37.11N 89.20W
04/03/2008 E0.75 INCH PULASKI IL LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED JUST WEST OF MOUNDS.
0439 PM FLASH FLOOD ZALMA 37.14N 90.08W
04/03/2008 BOLLINGER MO LAW ENFORCEMENT
WATER OVER HWY PP AND HWY H IS CLOSED BETWEEN ZALMA AND
GRASSY.
0444 PM FLASH FLOOD BENTON 37.10N 89.56W
04/03/2008 SCOTT MO LAW ENFORCEMENT
NUMEROUS ROADS WITH WATER OVER THEM NEAR COMMERCE...NEW
HAMBURG AND BENTON...INCLUDING I-55.
0445 PM FLASH FLOOD DELTA 37.20N 89.74W
04/03/2008 CAPE GIRARDEAU MO LAW ENFORCEMENT
THREE TO FOUR INCHES OF WATER OVER HWY P JUST SOUTH OF
DELTA. FARTHER SOUTH...NEARLY 2 FEET OF WATER OVER THE
ROADWAY.
0445 PM FLASH FLOOD JACKSON 37.38N 89.65W
04/03/2008 CAPE GIRARDEAU MO LAW ENFORCEMENT
WATER OVER THE ROADWAY ON HIGHWAY 61 NORTH OF
JACKSON...JUST ON THE NORTHERN EDGE OF THE CITY LIMITS.
HOWEVER...ROAD HAS NOT CLOSED.
0446 PM FLASH FLOOD ADVANCE 37.10N 89.91W
04/03/2008 STODDARD MO LAW ENFORCEMENT
WATER OVER STREETS IN TOWN.
0452 PM FLASH FLOOD METROPOLIS 37.15N 88.71W
04/03/2008 MASSAC IL LAW ENFORCEMENT
SEVERAL ROADS WITH WATER OVER THEM THROUGHOUT COUNTY.
0526 PM FLASH FLOOD MIDWAY 37.23N 88.62W
04/03/2008 MASSAC IL TRAINED SPOTTER
SECTION OF HIGHWAY LEADING INTO COMMUNITY IS COVERED WITH
NEARLY ONE HALF FOOT OF FAST MOVING WATER. LOCAL CREEK IS
WELL OUT OF ITS BANKS WITH LARGE DEBRIS WITHIN THE FLOW.
0622 PM HAIL DONIPHAN 36.62N 90.82W
04/03/2008 M0.75 INCH RIPLEY MO LAW ENFORCEMENT
DIME SIZE HAIL REPORTED IN THE COMMUNITY.
0625 PM HAIL DU QUOIN 38.00N 89.24W
04/03/2008 M0.75 INCH PERRY IL BROADCAST MEDIA
DIME SIZE HAIL REPORTED.
0647 PM HAIL 6 E BENTON 38.01N 88.81W
04/03/2008 M0.75 INCH FRANKLIN IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED NEAR LOGAN.
0729 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
04/03/2008 HOPKINS KY TRAINED SPOTTER
PARKWAY PLAZA MALL PARKING LOT IS UNDER WATER. MADISON
SQUARE DRIVE HAS STANDING WATER ALONG SECTIONS NEAR THE
MALL.
0739 PM FLASH FLOOD GREENVILLE 37.21N 87.18W
04/03/2008 MUHLENBERG KY LAW ENFORCEMENT
HIGH WATER REPORTED ALONG COUNTY HIGHWAY 601.
0800 PM FLASH FLOOD CHAFFEE 37.18N 89.66W
04/03/2008 SCOTT MO TRAINED SPOTTER
SEVERAL STREETS IN THE TOWN OF CHAFFEE UNDER WATER.
0800 PM FLASH FLOOD 1 S DELTA 37.18N 89.74W
04/03/2008 CAPE GIRARDEAU MO TRAINED SPOTTER
HWY P SOUTH OF DELTA IS ALMOST COMPLETELY COVERED IN
WATER AND IMPASSABLE. HWY EE BETWEEN DELTA AND CHAFFEE IS
ALSO UNDER WATER AND CLOSED.
0900 PM FLASH FLOOD SHAWNEETOWN 37.71N 88.17W
04/03/2008 GALLATIN IL TRAINED SPOTTER
SEVERAL SECONDARY ROADS WITHIN THE COUNTY ARE UNDERWATER.
ROUTE 1 WAS PARTIALLY FLOODED BUT THE WATER HAS SINCE
RECEDED AT THIS TIME.
0942 PM FLASH FLOOD MARION 37.33N 88.08W
04/03/2008 CRITTENDEN KY TRAINED SPOTTER
SOME FAMILIES BEING EVACUATED DUE TO HIGH WATER.
0942 PM FLASH FLOOD EARLINGTON 37.27N 87.52W
04/03/2008 HOPKINS KY TRAINED SPOTTER
ALONG HWY 112 FROM DOWNTOWN EARLINGTON TO 4200 IISLEY
ROAD...WHICH IS ALSO HWY 112...DITCHES WERE FLOODED OVER.
EARLINGTON LAKE WAS RISING STEADILY BUT NOT OVER THE
ROADWAY YET.
0943 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/03/2008 VANDERBURGH IN TRAINED SPOTTER
FLOODED STREETS IN ANGLE MOUNDS SUBDIVISION. 1.75 INCHES
OF RAIN IN PAST 3 HOURS.
0958 PM FLASH FLOOD SALEM 37.27N 88.24W
04/03/2008 LIVINGSTON KY TRAINED SPOTTER
REPORTS OF THREE FEET OF WATER AROUND ONE HOUSE AND ALSO
WATER ENTERING TWO OTHER HOUSES.
0958 PM FLASH FLOOD MARION 37.33N 88.08W
04/03/2008 CRITTENDEN KY TRAINED SPOTTER
THERE IS ABOUT A FOOT OF WATER ON THE ROAD ABOUT 3 MILES
OUT OF MARION ON 60 WEST.
1107 PM FLASH FLOOD OWENSBORO 37.76N 87.12W
04/03/2008 DAVIESS KY TRAINED SPOTTER
INTENSE RAIN REPORTED. ROADS SEVERLY FLOODED THROUGHOUT
THE COMMUNITY.
1111 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
04/03/2008 HOPKINS KY TRAINED SPOTTER
MADISONVILLE COUNTRY CLUB FLOODED.
1211 AM FLASH FLOOD BEECH GROVE 37.62N 87.38W
04/04/2008 MCLEAN KY TRAINED SPOTTER
5 TO 6 INCHES OF WATER OVER HIGHWAYS 136 AND 56. 6 INCHES
OF WATER OVER HIGHWAY 140. RAIN ACCUMULATION FOR PAST 24
HOURS IS 3.20 INCHES.
1220 AM HEAVY RAIN OWENSBORO 37.76N 87.12W
04/04/2008 M3.50 INCH DAVIESS KY TRAINED SPOTTER
24 HOUR RAINFALL ACCUMULATION FOR SECTIONS OF THE
COMMUNITY.
1250 AM FLOOD MADISONVILLE 37.34N 87.51W
04/04/2008 HOPKINS KY TRAINED SPOTTER
1.5 FEET OF WATER OVER PORTIONS OF MAIN STREET WITH ONE
CAR STRANDED. 2 FEET OF WATER OVER PORTIONS OF MCLEOD
LANE.
0102 AM HEAVY RAIN WEST PADUCAH 37.08N 88.74W
04/04/2008 M3.75 INCH MCCRACKEN KY NWS EMPLOYEE
24-HOUR RAINFALL ACCUMULATION REPORTED AT THE NATIONAL
WEATHER SERVICE OFFICE.
0105 AM FLOOD ADVANCE 37.10N 89.91W
04/04/2008 STODDARD MO EMERGENCY MNGR
STATE HWY BB FLOODED AT INTERSECTION OF HWY C. WESTBOUND
LANE OF HWY C IN THE COMMUNITY CLOSED.
0220 AM FLOOD MOUNT VERNON 37.94N 87.90W
04/04/2008 POSEY IN LAW ENFORCEMENT
ABOUT ONE DOZEN ROADS CLOSED THROUGHOUT THE COUNTY DUE TO
HIGH WATER.
0239 AM FLOOD ROCKPORT 37.88N 87.05W
04/04/2008 SPENCER IN LAW ENFORCEMENT
FLOODING BEGAN SHORTLY AFTER 10 PM THURSDAY. SEVERAL
ROADS CLOSED COUNTYWIDE. HIGHWAYS 70 BETWEEN NEWTONVILLE
AND STATE ROUTE 66 CLOSED. STATE ROUTE 545 CLOSED NORTH
OF TROY. MANY SECONDARY COUNTY ROADS CLOSED DUE TO HIGH
WATER.
0257 AM FLASH FLOOD DONIPHAN 36.62N 90.82W
04/04/2008 RIPLEY MO LAW ENFORCEMENT
LATE REPORT. SEVERAL SECONDARY ROADS AND ONE HIGHWAY WAS
CLOSED FOR A SHORT PERIOD OF TIME DUE TO HIGH WATER. THIS
OCCURRED COUNTYWIDE AND THE FLASH FLOODING HAS STOPPED AT
THIS TIME.
&&
SMITTYLocal storm report, Apr 4, 2:56 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
356 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM FLOOD MADISONVILLE 37.34N 87.51W
04/04/2008 HOPKINS KY EMERGENCY MNGR
7 FAMILIES EVACUATED FROM HOMES ALONG ROSEMONT AVENUE. 14
INDIVIDUALS EVACUATED FROM MOBILE HOMES LOCATED IN THE
CHATEAU MOBILE HOME PARK. 1 MILE SECTION OF HIGHWAY 41
CLOSED...LAW ENFORCEMENT SAID IT LOOKED LIKE A LAKE.
&&
SMITTYLocal storm report, Apr 4, 5:15 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
615 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM HEAVY RAIN BEECH GROVE 37.62N 87.38W
04/04/2008 M6.70 INCH MCLEAN KY TRAINED SPOTTER
24-HOUR RAINFALL ACCUMULATION. NUMEROUS AREAS COUNTYWIDE
EXPERIENCED FLASH FLOODING EARLIER THIS MORNING...BUT
WATER LEVELS HAS SINCE RECEDED. A CONSIDERABLE AMOUNT OF
DEBRIS REMAINS ACROSS THE ROADWAYS.
&&
SMITTYLocal storm report, Apr 4, 5:41 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
641 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HEAVY RAIN PRINCETON 37.11N 87.88W
04/04/2008 M5.75 INCH CALDWELL KY TRAINED SPOTTER
24-HOUR RAINFALL ACCUMULATION.
&&
SMITTYLocal storm report, Apr 4, 5:55 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM HEAVY RAIN CENTRAL CITY 37.30N 87.13W
04/04/2008 M3.60 INCH MUHLENBERG KY TRAINED SPOTTER
&&
SMITTYFlood, McLean
- When
- April 4, 6:00 AM CST to April 17, 4:00 PM CST
- Where
- McLean County, Calhoun to 1.14 mi NNE of Calhoun
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.530, -87.270
Moderate flooding of the Green River occurred. At the Calhoun gage, the river crested at 28.99 feet on the 10th. Flood stage at Calhoun is 23 feet. Thousands of acres were flooded in the Island, Rumsey, and Jewel City areas. The acreage was primarily farm fields. Since planting season was not underway when flooding began, there was little if any crop damage.
Flood, Muhlenberg
- When
- April 4, 9:00 AM CST to April 18, 9:00 PM CST
- Where
- Muhlenberg County, Paradise to 0.54 mi WSW of Paradise
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.270, -86.980
Major flooding of the Green River occurred. At the Paradise gage, the river crested at 391.24 feet on the 9th. This was the fifth highest crest on record. Flood stage at Paradise is 380 feet. Many thousands of acres were under water. The acreage was primarily farm fields. Since planting season was not underway when flooding began, there was little if any crop damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 4, 200823 injured · $128 million · EF2 · 70 events
- Rip Current in Guam, April 4, 20081 death · 1 event
- Tornadoes and Damaging Winds in Louisiana, April 4, 20081 injured · $845,000 · EF1 · 15 events
- Tornadoes and Hail in Alabama, April 4, 2008$176,000 · EF0 · 62 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 2008$904,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Louisiana, April 4, 2008$743,000 · 85 kt wind · 16 events
- Tornadoes and Flash Flood in Alabama, April 4, 20081 injured · $174,000 · EF1 · 9 events
- Flash Flooding and Damaging Winds in Texas, April 4, 2008$200,000 · 58 kt wind · 4 events
- Flash Flooding in Kentucky, April 4, 2008$110,000 · 10 events
- Flash Flood and Hail in Arkansas, April 4, 2008$60,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Texas, April 4, 2008$60,000 · 50 kt wind · 2 events
- Tornadoes and Hail in South Carolina, April 4, 2008$10,000 · EF1 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89066, 89071.